MAUDE Adverse Event Report: MAQUET SAS POWERLED; LIGHT, SURGICAL, CEILING MOUNTED

MAQUET SAS POWERLED; LIGHT, SURGICAL, CEILING MOUNTED
Model Number ARD568446710A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023 getinge became aware of an issue with one of surgical lights - powerled.During preventive maintenance it was found the screws were missing from spring arm.We decided to report the issue in abundance of caution as any parts falling off into sterile field or during procedure may cause contamination or serious injury.
 
Additional Manufacturer Narrative
The initial reporter was the getinge technician.The event site telephone is (b)(6).Additional information will be provided following the conclusion of the investigation.H3 other text : device not returned to manufacturer.
 
Event or Problem Description
Manufacturer's reference number (b)(4).
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of surgical lights - powerled.During preventive maintenance it was found the screws were missing from spring arm.We decided to report the issue in abundance of caution as any parts falling off into sterile field or during procedure may cause contamination or serious injury.Based on an information provided by getinge technician, defective kit spring arm cover 9-15 kg (ard367825555) was replaced and unit was released for use.It was established that when the event occurred, the surgical light did not meet its specification due to missing spring arm¿s cover screw, which contributed to the event.Provided information indicates that when the event occurred the device was not being used for patient treatment.According to the information gathered, the issue was discovered by getinge technician during preventive maintenance.The review of received customer product complaints related to the investigated issue revealed that there were no injuries to a user nor to a patient or operator when this malfunction occurred.Comparing the number of claimed devices to the number of sold devices worldwide, we can assume that the failure ratio of the missing spring arm¿s components is low.A root cause analysis was performed by subject matter experts at the manufacturing site.As they stated it was detected that the screw on the spring arm cover was loose.This screw is responsible for attaching the cover to the spring arm structure.The manufacturer of the spring arms, ¿ondal¿, led several tests on a spring arm performing 20.000 cycles of up and down movement.The test with a loosened screw, with a complete turn back, shows that it is the only case where the screw continues to loosen.Based on the analysis of the cases reported, several cases were detected, all delivered in the same hospital, on a period less than 1 year after the installation, the other cases were detected more than 1 year after the installation.The cases detected after more than 1 year after the installation correspond to a lack of inspection during the yearly preventive maintenance.The loosening detected on a period less than 1 year after the installation probably corresponds to a manufacturing issue, due to an incorrect initial tightening on the production line.To prevent the loosening and the fall of the screw, the technical manuals indicate to check all the fixing screws and to check the hold of the spring arm covers during yearly preventive maintenance (maintenance manual for powerled nt_01582_en_08, pages 254-255).The screw has a long threading, its loosening is visually detectable during cleaning or during yearly preventive maintenance.As improvement measure, since (b)(6) 2019, the spring arms covers are assembled, on the product line, with tuflok coated screws.In any case, by design, the nylon patch of this screw acts as a mechanical locking and prevents the loosening and the fall of the screw.We believe the related devices are performing correctly in the market.Getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.The correction of d4 catalog # and d4 version of model # fields deems required.This is based on the internal evaluation.Previousd4 version of model # ard568443710c.Corrected d4 version of model # ard568446710a.Previous d4 catalog # ard568443710c.Corrected d4 catalog # ard568330933/ard568371938.

Brand Name
POWERLED
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key17734702
Report Number9710055-2023-00681
Device Sequence Number5875268
Product Code FSY
UDI-Device Identifier03700712402648
UDI-Public(01)03700712402648
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberARD568446710A
Device Catalogue NumberARD568330933/ARD568371938
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown